Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this river flood warning at Aug 16, 2007, 9:22 PM CDT for Mason County, Texas. It took effect at Aug 17, 2007, 5:18 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2007, 9:22 PM CDT (02:22 UTC)
- In effect from
- Aug 17, 2007, 5:18 AM CDT
- Expired
- Aug 17, 2007, 8:43 PM CDT
- In force
- 15 hr
- Issued by
- NWS San Angelo, TX
- Flood severity
- Moderate
County Mason County, TX
The radar
The San Angelo radar (KSJT), 141 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Beaver Creek (Llano River Basin) near Mason (MBCT2).
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08150800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Aug 16, 9:12 PM CDT, 10 minutes earlier.
Area forecast discussion, Aug 16, 9:12 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 912 PM CDT THU AUG 16 2007 .UPDATE... QUICK UPDATE TO INCREASE POPS SLIGHTLY ACROSS THE BIG COUNTRY. CONTINUE TO SEE A BAND OF SHOWERS AND STORMS SLIDING WEST INTO THE EASTERN BIG COUNTRY THIS EVENING. STILL THINKING THAT THE MAJORITY OF THE CONVECTION AWAY FROM THE CENTER OF ERIN WILL WANE SOMEWHAT TONIGHT...AS THE CORE RAINS DEVELOP. THOUGHT ABOUT EXTENDING THE FFA FOR THE REMAINDER OF MY COUNTIES...BUT NOT SURE HOW MUCH OTHER THAN THIS ONE BAND WILL ACTUALLY END UP MOVING ACROSS. WILL HOLD OF FOR NOW AND CONTINUE TO MONITOR. FARTHER SOUTH...TROPICAL ZR FOR BOTH KSJT AND KDYX RADARS...AND ESTIMATES LOOK TO BE GOOD SO FAR. KSJT HAS DONE A CREDIBLE JOB MATCHING UP WITH THE RAINFALL FROM THE LCRA...WITH THE LCRA SHOWING MANY LOCATIONS ACROSS EASTERN KIMBLE AND MASON COUNTIES NOW CLIMBING ABOVE THE 2 INCH MARK SO FAR THIS EVENING. STILL THINKING THE CORE RAINS WILL DEVELOP LATER TONIGHT...INCREASING TOTALS EVEN MORE FOR THE SOUTHEAST THIRD OR SO OF THE AREA. && .PREV DISCUSSION... /ISSUED 725 PM CDT THU AUG 16 2007/ AVIATION... REMNANTS OF T.S. ERIN WILL BE SLOW MOVING. MVFR CIGS/VSBYS THROUGH THE FORECAST WITH OCCASIONAL IFR OR LOWER CIGS/VSBYS IN SHOWERS AND THUNDERSTORMS PREV DISCUSSION... /ISSUED 327 PM CDT THU AUG 16 2007/ DISCUSSION... THE FORECAST FOCUS IS ON THE HEAVY AND POSSIBLY EXCESSIVE RAINFALL POTENTIAL ASSOCIATED WITH THE REMNANTS OF ERIN. TROPICAL DEPRESSION ERIN IS MOVING TO THE NORTHWEST...AND WAS LOCATED JUST SOUTH OF THE SAN ANTONIO METRO AREA EARLY THIS AFTERNOON. SOME BANDS OF SHOWERS HAVE MOVED NORTHWEST INTO OUR SOUTHEASTERN COUNTIES THIS AFTERNOON. RADAR AND INFRARED SATELLITE IMAGERY TRENDS INDICATE ENHANCED CONVECTION DEVELOPING JUST NORTH AND NORTHWEST OF THE CIRCULATION CENTER. EXPECT SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP INTO OUR SOUTHEAST AND SOUTHERN COUNTIES AND BECOME MORE NUMEROUS LATE THIS AFTERNOON AND EVENING...AS ERIN DRAWS CLOSER. PROJECTIONS AT THIS TIME TAKE THE REMNANT LOW ON A NORTHWEST OR WEST-NORTHWEST TRACK TO NEAR THE SOUTHERN BORDER OF CROCKETT COUNTY BY EARLY FRIDAY MORNING. SYSTEM WILL DRIFT TO THE NORTHWEST ON FRIDAY...AND THEN SHOULD MEANDER AROUND WEST TEXAS ON SATURDAY AND POSSIBLY INTO SUNDAY. THIS TO OCCUR AS THE UPPER HIGH TO THE NORTH BECOMES SPLIT WITH TWO CENTERS DEVELOPING. ONE CENTER WILL BE OVER NEW MEXICO WITH THE OTHER LOCATED OVER THE SOUTHEASTERN STATES. WITH THE MOISTURE SURGE WHICH IS OCCURRING...PRECIPITABLE WATER VALUES ARE INCREASING TO OVER 2 INCHES...AND THIS AIRMASS WILL REMAIN ACROSS WEST CENTRAL TEXAS FRIDAY INTO THE WEEKEND. THIS SETUP BRINGS THE THREAT FOR HEAVY AND POSSIBLY EXCESSIVE RAINFALL. THE MAIN CONCERN TONIGHT IS WITH THE REMNANT LOW AND MID LEVEL CIRCULATION CENTER TRACKING TOWARD OUR FAR SOUTHERN COUNTIES. EXPECT A CONCENTRATED AREA OF CONVECTION WITH VERY HEAVY RAINFALL AROUND THE REMNANT LOW. THIS COULD AFFECT OUR SOUTHERN TIER OF COUNTIES OVERNIGHT. EXPECT AN EXPANDED AREA OF CONVECTION ACROSS OUR AREA ON FRIDAY WITH THE REMNANTS OF ERIN JUST TO OUR WEST. CONVECTION SHOULD CONTRACT TO WHAT IS LEFT OF THE REMNANT LOW AGAIN FRIDAY NIGHT...AND THIS MAY BE NEAR OUR WESTERN BORDER COUNTIES. CARRYING FAIRLY HIGH POPS AGAIN SATURDAY GIVEN THE PROXIMITY OF THE SYSTEM AND PRESENCE OF A DEEP MOIST AIRMASS. ALTHOUGH OUR AREA HAS EXPERIENCED DRY WEATHER OVER THE PAST COUPLE OF WEEKS AND COULD ABSORB SOME RAINFALL INITIALLY...THE THE POTENTIAL FOR RAINFALL RATES OF 1 TO 2 INCHES OR MORE PER HOUR WOULD RESULT IN EXCESSIVE RAINFALL AND POSSIBLE FLASH FLOODING. WE HAVE ISSUED A FLASH FLOOD WATCH UNTIL 7 PM FRIDAY...FOR THE AREA ROUGHLY SOUTHEAST OF A LINE FROM MERTZON TO SAN ANGELO TO BROWNWOOD. HPC ALSO HAS THIS AREA IN A HIGH RISK FOR EXCESSIVE RAINFALL. LATER SHIFTS CAN MAKE ADJUSTMENTS TO THE FLASH FLOOD WATCH AS THIS SITUATION UNFOLDS. THERE ARE STILL SOME UNCERTAINTIES WITH SPECIFICALLY WHERE THE REMNANT LOW WILL END UP...AND HOW STRONG IT WILL BE... DURING THE NEXT COUPLE OF DAYS. WE WILL CONTINUE TO CLOSELY MONITOR DEVELOPMENTS AND MAKE ADJUSTMENTS TO THE FORECAST. PRESENCE OF CONSIDERABLE CLOUDCOVER AND HIGHER RAIN CHANCES WILL RESULT IN COOLER DAYTIME TEMPERATURES THIS WEEKEND WITH A REDUCED DIURNAL TEMPERATURE RANGE. BRIEFLY LOOKING AHEAD INTO NEXT WEEK...GOING WITH A DRY FORECAST AND WARMER TEMPERATURES AT THIS TIME. EVEN SO...THE DAILY HIGHS WILL NOT BE AS HOT AS WHAT OCCURRED DURING THE PAST WEEK. THE GFS BRINGS A TUTT LOW INTO TEXAS FROM THE GULF OF MEXICO MONDAY NIGHT AND TUESDAY OF NEXT WEEK. WILL ALSO BE WATCHING TO SEE WHERE HURRICANE DEAN MAY TRACK. POPS MAY BE ADDED TO PARTS OF THE FORECAST NEXT WEEK AS MODEL TRENDS BECOME MORE CLEAR. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 72 79 73 83 / 50 90 60 60 SAN ANGELO 72 79 72 83 / 70 90 70 60 JUNCTION 72 80 72 83 / 90 90 60 50 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BROWN-COLEMAN- CONCHO-CROCKETT-IRION-KIMBLE-MASON-MCCULLOCH-MENARD-RUNNELS-SAN SABA-SCHLEICHER-SUTTON-TOM GREEN. && 07
Hazardous weather outlook, Aug 16, 3:01 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 301 PM CDT THU AUG 16 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-172015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 301 PM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE REMNANTS OF TROPICAL DEPRESSION ERIN WILL BRING THE POTENTIAL FOR VERY HEAVY RAIN AND FLASH FLOODING TO THE SOUTHERN HALF OF WEST CENTRAL TEXAS TONIGHT. THE BEST CHANCE OF VERY HEAVY RAIN WILL BE SOUTH OF A LINE FROM MERTZON TO SAN ANGELO TO BALLINGER TO BROWNWOOD. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE LIKELY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL PRODUCE MORE VERY HEAVY RAIN ACROSS THE SOUTHERN HALF OF WEST CENTRAL TEXAS ON FRIDAY AND FRIDAY NIGHT. TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES AND FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED...HOWEVER RAINFALL REPORTS WOULD BE HELPFUL.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:39 PM CDT | Flash Flood Warning | SJT | Kimble, Mason | 3 hr |
| Aug 16, 9:22 PM CDT | River Flood Warning | SJT | Kimble | 24 hr |
| Aug 16, 9:22 PM CDT | River Flood Warning | SJT | Mason | 36 hr |
| Aug 16, 11:29 PM CDT | Flash Flood Warning | SJT | Kimble, Mason | 4 hr |
| Aug 17, 1:50 AM CDT | Flash Flood Warning | SJT | Menard | 6 hr |
| Aug 17, 3:28 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 6 hr |
| Aug 17, 6:40 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 4 hr |
| Aug 17, 7:01 AM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 4 hr |
| Aug 17, 8:45 AM CDT | Flash Flood Warning | SJT | Concho, Irion, Tom Green | 6 hr |
| Aug 17, 11:56 AM CDT | Flash Flood Warning | SJT | Coke | 4 hr |
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.